MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC: 1L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW AGBA PICC: 1L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-44541-ABKB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported while attempting to peel the peel-away sheath, one side of the white sheath hub broke off.Clinician used the leverage of the picc and one white wing to continue to peel the sheath even though the other white hub broke off.Procedure completed without needing to drop an additional sheath.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image showing a defective peel-away sheath.Signs of use were observed.The customer also returned one peel-away sheath for analysis.Signs of use in the form of biological material was observed.Visual analysis revealed that one of the tabs did not tear correctly along the seam lines.This resulted in the extrusion to separate.Further analysis revealed that one of the score lines was completely separated down the entire extrusion.The sheath body was cross sectioned to better visualize the divots for the seam lines.The sheath body length from the tabs to the distal tip measured 2 3/4" , which is within the specification limits of 2 5/8"-2 7/8" per the peel-away product drawing.The sheath outer diameter/inner diameter could not be accurately measured as one of the seam lines was already split.R & d was contacted as part of this complaint investigation.They confirmed that the failure for this complaint is consistent with an extrusion defect.A device history record review was performed, and a relevant finding was identified.A non-conformance was initiated to address the issue of peel-away sheath tears incorrectly.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report that a peel-away did not tear correctly was confirmed through complaint investigation.Visual analysis revealed that the sheath split incorrectly along one of the score lines.Despite the damage, the sheath met all relevant dimensional requirements.Based on the customer report, the sample received, and the comments from r & d, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC: 1L 4.5 FR X 45 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17849438
Report Number9680794-2023-00713
Device Sequence Number7173530
Product Code LJS
UDI-Device Identifier10801902140781
UDI-Public10801902140781
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberASK-44541-ABKB
Device Lot Number33F23D0702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/01/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown